Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Eigenoscillations of an elastic cable

Author: Pentti Laasonen
Journal: Quart. Appl. Math. 17 (1959), 147-154
MSC: Primary 73.00
DOI: https://doi.org/10.1090/qam/107409
MathSciNet review: 107409
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The eigenoscillations of a cable, supported at its end points, in a homogeneous gravitational field is investigated under the assumption that the bending stiffness is negligible but the behavior with respect to tension stresses is perfectly elastic. The problem involves two coupled second order equations and one independent second order equation; it is shown to be definitely self-adjoint and an iterative method for its solution is suggested.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.00

Retrieve articles in all journals with MSC: 73.00

Additional Information

DOI: https://doi.org/10.1090/qam/107409
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society